Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 7, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 22, 2008, 9:48 PM EST for Pasco County, Pinellas County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2008, 9:48 PM EST (02:48 UTC)
- Expired
- Jan 22, 2008, 10:30 PM EST
- In force
- 42 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Pasco County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 230248
SVRTBW
FLC101-103-230330-
/O.NEW.KTBW.SV.W.0007.080123T0248Z-080123T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
948 PM EST TUE JAN 22 2008
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN PASCO COUNTY IN FLORIDA.
NORTHWESTERN PINELLAS COUNTY IN FLORIDA.
* UNTIL 1030 PM EST
* AT 948 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL...8
MILES NORTHWEST OF HOLIDAY...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TARPON SPRINGS.
HOLIDAY.
PORT RICHEY.
JASMINE ESTATES.
MOON LAKE ESTATES.
SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2822 8278 2837 8272 2842 8262 2820 8254
2817 8263 2817 8265 2816 8265 2811 8279
2814 8281 2818 8280 2820 8282
TIME...MOT...LOC 0248Z 253DEG 18KT 2823 8285
$$
632 follow-up statements
000
WWUS52 KTBW 230314
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1013 PM EST TUE JAN 22 2008
FLC101-103-230330-
/O.CON.KTBW.SV.W.0007.000000T0000Z-080123T0330Z/
PINELLAS-PASCO-
1013 PM EST TUE JAN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EST
FOR WESTERN PASCO AND NORTHERN PINELLAS COUNTIES...
AT 1013 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 2 MILES NORTHWEST OF NEW PORT RICHEY...MOVING
EAST AT 20 MPH. THIS THUNDERSTORM IS CURRENTLY WEAKENING...BUT COULD
STILL PRODUCE HAIL AS LARGE AS A PENNY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PORT RICHEY.
JASMINE ESTATES.
HUDSON.
MOON LAKE ESTATES.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2822 8278 2837 8272 2842 8262 2820 8254
2817 8263 2817 8265 2816 8265 2811 8279
2814 8281 2818 8280 2820 8282
TIME...MOT...LOC 0313Z 253DEG 18KT 2827 8274
$$
63000
WWUS52 KTBW 230325
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1025 PM EST TUE JAN 22 2008
FLC101-103-230335-
/O.EXP.KTBW.SV.W.0007.000000T0000Z-080123T0330Z/
PINELLAS-PASCO-
1025 PM EST TUE JAN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PASCO AND NORTHERN
PINELLAS COUNTIES WILL EXPIRE AT 1030 PM EST...
THE THUNDERSTORM WILL BE NEAR...
JASMINE ESTATES.
MOON LAKE ESTATES.
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER SEVERE. THE WARNING
WILL BE ALLOWED TO EXPIRE.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2822 8278 2837 8272 2842 8262 2820 8254
2817 8263 2817 8265 2816 8265 2811 8279
2814 8281 2818 8280 2820 8282
TIME...MOT...LOC 0325Z 253DEG 18KT 2829 8267
$$
63What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 8:56 PM EST, 52 minutes earlier.
Area forecast discussion, Jan 22, 8:56 PM EST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 856 PM EST TUE JAN 22 2008 .UPDATE...WE HAD SOME SEA BREEZE BOUNDARY ACTIVITY TODAY... SOMETHING WE NORMALLY DONT HAVE TO DEAL WITH IN JANUARY. SHOWERS AND AN OCCASIONAL THUNDERSTORM DEVELOPED OVER CHARLOTTE AND LEE COUNTIES THIS AFTERNOON AND MOVED NORTHEAST WITH ADDITIONAL DEVELOPMENT NORTHWARD ALONG THE SEA BREEZE BOUNDARY. A FEW AIRMASS SHOWERS ALSO DEVELOPED OVER THE INTERIOR IN HIGHLANDS AND POLK COUNTIES. MEANWHILE...THE LARGE AREA OF SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVER THE WARM GULF LOOP CURRENT MOVED STEADILY EASTWARD...REACHING THE LEVY COUNTY COAST A FEW HOURS AGO. THIS AREA IS NOW MAINLY STEADY LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS. ALL OF THIS LED TO FREQUENT UPDATES TO THE POINT AND CLICKS ON THE WEB. FOR THE REST OF THE NIGHT...HAVE POSTED 80 TO 100 PERCENT RAIN CHANCES FOR LEVY COUNTY WITH A BLEND DOWN TOWARD 30 PERCENT DOWN TO PASCO COUNTY. THE RESIDUAL SEA BREEZE ACTIVITY THAT IS MOVING NORTH IS NOW OVER CITRUS COUNTY AND HAS INTERSECTED THE MAIN RAIN AREA. THIS COULD LEAD TO A FEW STRONGER THUNDERSTORMS ALONG THE NATURE COAST...SO WE WILL BE WATCHING RADAR TRENDS CLOSELY. THE SOUTH SHOULD STAY MAINLY DRY NOW THAT HEATING HAS ENDED...BUT SHOWERS ARE REDEVELOPING OVER THE GULF WATERS OFFSHORE PINELLAS COUNTY...SO EXPECT SOME SHOWERS TO MOVE ONSHORE THIS EVENING. SOME RAIN COULD MOVE ACROSS OUR CENTRAL ZONES INCLUDING THE TAMPA BAY AREA TONIGHT AS ADDITIONAL ACTIVITY IN THE GULF MOVES EASTWARD. WILL TREND DOWN TO 20 PERCENT THOUGH AFTER MIDNIGHT HERE...WITH JUST 10 PERCENT SILENT POPS FOR CHARLOTTE AND LEE. ZONE UPDATES WILL BE OUT BY 915 PM. && .AVIATION...MAIN CONCERN TONIGHT IS SHOWER AND TSTM ACTIVITY ALONG AND AHEAD OF THE TROUGH. IN GENERAL...CLOUDS ARE THICKENING ATTM WITH LOWERING CIGS AND LOCAL MVFR CONDITIONS. WILL INCLUDE TEMPO PERIODS OF IFR CONDITIONS TONIGHT FOR OUR NORTHERN TERMINALS ASSOC WITH SHOWER AND TSTM ACTIVITY COMING IN FROM THE WEST. SINCE THE TROUGH WILL ONLY MAKE SLOW PROGRESS ACROSS THE AREA...RISK FOR SCATTERED SHOWERS AND TSTMS WILL CONTINUE DURING THE DAYTIME WEDNESDAY. && .MARINE...NO SIGNIFICANT UPDATES PLANNED FOR THE COASTAL WATERS EXCEPT FOR THE WATERS WITH BEST RAIN CHANCES REMAINING NORTH OF TARPON SPRINGS. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/MARINE...JILLSON AVIATION...PETRO
Hazardous weather outlook, Jan 22, 5:27 AM EST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 527 AM EST TUE JAN 22 2008 FLZ039-042-043-048>052-055>057-060>062-065-221600- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 527 AM EST TUE JAN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... EAST WINDS OF 15 TO 20 KNOTS ON THE GULF WATERS...WITH SEAS UP TO 5 FEET BEYOND 20 NM...WILL BE DIMINISHING DURING THE MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...WIND AND SEA IMPACT... WINDS AND SEAS WILL INCREASE ON THE COASTAL WATERS THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RKR
In the hours before
Special weather statement, Jan 22, 6:10 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
610 PM EST TUE JAN 22 2008
FLZ055-060-230000-
MANATEE-SARASOTA-
610 PM EST TUE JAN 22 2008
...FUNNEL CLOUDS ARE POSSIBLE IN SOUTHERN MANATEE AND NORTHWESTERN
SARASOTA COUNTIES...
AT 6 PM EST...A REPORT OF A FUNNEL CLOUD NEAR NORTH PORT AT 525 PM
WAS RELAYED TO THE NATIONAL WEATHER SERVICE. THERE WERE NO REPORTS
OF THE FUNNEL REACHING THE GROUND...AND THERE IS NO INDICATION OF A
TORNADO AT THIS TIME. DOPPLER RADAR SHOWED THESE SHOWERS MOVING
NORTH AT 15 MPH.
THESE SHOWERS ARE NOW MOVING THROUGH NORTHERN SARASOTA AND SOUTHERN
MANATEE COUNTIES...FROM JUST EAST OF FRUITVILLE TO NEAR HIDDEN RIVER.
FUNNEL CLOUDS CAN BECOME BRIEF...SMALL...BUT DANGEROUS TORNADOES.
MOVE INDOORS IMMEDIATELY...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2759 8257 2745 8220 2720 8215 2731 8246
2748 8267
TIME...MOT...LOC 2304Z 164DEG 14KT 2734 8241 2727 8222
63Special weather statement, Jan 22, 6:30 PM EST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 630 PM EST TUE JAN 22 2008 FLZ051-230015- HILLSBOROUGH- 630 PM EST TUE JAN 22 2008 ...GUSTY SHOWERS WILL AFFECT NORTHWEST HILLSBOROUGH COUNTY... SHOWERS...AND PERHAPS A THUNDERSTORM...MOVING NORTH AT 15 MPH... WILL AFFECT TOWN N COUNTRY AND WEST PARK...UNTIL 715 PM EST. GUSTY WINDS UP TO 40 MPH WILL OCCUR WITH THESE SHOWERS. EJ
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:16 PM EST | Special Marine Warning | TBW | 59 min | |
| Jan 22, 10:49 PM EST | Severe Thunderstorm Warning | TBW | Hillsborough | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.